MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGMR313110
Medical Device Problem Code Device Handling Problem (3265)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 01/23/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
On (b)(6) 2022, this patient underwent treatment for a type a dissection and hemiarch using a frozen elephant trunk procedure and a gore® tag® conformable thoracic stent graft with active control system.It was reported that the secondary deployment fiber snapped as the grey handle was being removed from the delivery system.The physician attempted to pull and cut fiber 2, wire 3, and fiber 4 but they all snapped in the hatch due to high resistance within the grey catheter.The physician opened the access hatch of the backup deployment mechanism and manually pulled and cut the deployment fibers/lockwire by direct visualization and manual manipulation at the distal edge of the stent graft and delivery catheter.The procedure was concluded with good results.The patient tolerated the procedure with deployment of the device in the intended location.
 
Additional Manufacturer Narrative
The gore® tag® conformable thoracic stent graft with active control system (cmds) device evaluation showed the following: it appears that the full length of the secondary deployment (sdl) was returned and there is no indication of the sdl breaking during deployment.The lockwire was separated from the lockwire handle and returned in two pieces.The returned lockwire was properly routed through the catheter.The angulation fiber handle was returned without the angulation fibers or connector.During testing for design verification, process qualification, and ongoing quality control testing, devices are tested in anatomical models representative of cmds indicated use.Based on the lockwire being separated from the lockwire handle, this suggests that there was likely difficulty when initially removing the lockwire.There is potential that off-label use in an antegrade hybrid fashion may have contributed to the reported event.Based on the event description and device evaluation, no manufacturing deficiencies could be confirmed so no capa request is required.Events will continue to be monitored by gore.

Brand Name
GORE® TAG® CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key13481161
Report Number2017233-2022-02725
Device Sequence Number5462221
Product Code MIH
UDI-Device Identifier00733132646777
UDI-Public00733132646777
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2024
Device Model NumberTGMR313110
Device Catalogue NumberTGMR313110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2022
Supplement Date Received by Manufacturer01/24/2022
Initial Report FDA Received Date02/08/2022
Supplement Report FDA Received Date03/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age61 YR
Patient SexFemale
Patient Weight68 KG